MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT
Catalog Number EX071503CS
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Stenosis (2263); Obstruction/Occlusion (2422)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, a image was provided for review.The investigation of the reported event is currently underway.H10: d2b (fge), d4 (expiration date: 01/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing related root cause was considered; therefore, the lot history records were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent or the delivery system were not available for evaluation.Provided x-ray image demonstrates an hourglass like deformation of the stent inside vessel which confirms stent twisting.In this case 6f introducer with 0.014" guidewire were used for access, the vessel was not tortuous but calcified, and the lesion was pre and post dilated.During deployment, the user did not encounter difficulty, torque was neither felt nor exerted, and an irregular stent strut structure was not seen.Based on the investigation of the provided information, the investigation is closed as confirmed for stent twisting.A definite root cause for the reported event could not be determined.Labeling/packaging review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The ifu closely describes holding and handling of the system during deployment; in particular the ifu state: 'confirm that the introducer sheath is secure and will not move during deployment.(¿) to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.(¿) do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment.Initiate stent deployment by rotating the thumbwheel in the direction of the arrows, while holding the handle in a fixed position.' in regarding pta, the ifu state: 'predilation of the lesion should be performed using standard techniques.' and 'post stent expansion with a pta catheter is recommended.' h10: d4 (expiration date: 01/2026), h11: d2b (nip; fge), h6(patient, method, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the calcified left superficial femoral artery via the right common femoral artery, the stent was allegedly twisted.It was further reported that the patient allegedly experienced occlusion.Reportedly, the patient was transferred to a vascular surgeon to treat the reoccluded superficial femoral artery.The current status of the patient is unknown.
 
Event or Problem Description

Brand Name
LIFESTENT XL VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19771123
Report Number9681442-2024-00187
Device Sequence Number8777923
Product Code NIP
UDI-Device Identifier04049519001326
UDI-Public(01)04049519001326
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEX071503CS
Device Lot NumberANHX1475
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date08/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight100 KG